Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Query about inconsistent bleeding - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
User :   i stopped my pill on sat december 24 as we are ttc, i had my withdrawl bleed like normal until thursday, i bled again the next week what can you make of it? Hoping to be pregnant had a few symptoms but dont want to get hopes up, its too early to test anyway and i figure it could be just pms
Doctor :   Hi
User :   oh and the second bleed was inconsistent but i think it was too heavy to be implantation bleeding
Doctor :   May I know what pill were you on?
User :   trifeme
Doctor :   On which day of the pill did you stop the pill? - I mean did you stop the pill in between the cycle or after completion of the complete pack?
User :   completion of the pack sorry it was friday not saturday
Doctor :   Ok
Doctor :   Ok
Doctor :   Menstrual irregularities are known to occur after withdrawl of birth control pills.
Doctor :   This is quite normal.
Doctor :   If you have been trying of pregnancy, and if the bleeding was not a severe one and was just spotting,
Doctor :   though the chance of pregnancy is rare,
User :   ok thankyou, just thought it was weird straight after going off the pll. Thanks for your reassurance
Doctor :   You can opt for pregnancy test to confirm/rule out pregnancy.
Doctor :   If pregnancy is ruled out, you need not worry.
Doctor :   Your cycles is expected to normalize in your subsequent cycles.
User :   i hope so :) can test in a few more days although i have tested already but figure they are false negatives, lots of symptoms of pregnancy but still could just be pms although i rarely suffer any normally
Doctor :   Since it will take some time a month or two
Doctor :   The intermenstrual bleeding that happened a week later, is probably due to the effects of hormone withdrawl (contained in the pills).
Doctor :   before the body hormone cycles get regularised,
Doctor :   such intermenstrual bleeding are known to occur.
Doctor :   This is again expected to become normal in your subsequent cycles.
Doctor :   So there is no need to panic.
Doctor :   Have you followed what I have suggested?
User :   yes i have :0)
Doctor :   Do you have any other query?
User :   just hoping to be pregnant cos that would be easy :) Thanks heaps for your help thats all for today :)
Doctor :   Thanks for consulting me.
Doctor :   Wish you the best.
Doctor :   Bye for now.
User :   bye!
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor